Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 54, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 13, 2005, 5:19 PM CDT for Ector County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2005, 5:19 PM CDT (22:19 UTC)
- Expired
- Jul 13, 2005, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Ector County, TX
The radar
The Midland/Odessa radar (KMAF), 25 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 5:30 PM CDT | FLASH FLOOD | Odessa, TX | FLOODING NEAR MUSIC CITY MALL ALONG 42ND STREET DURING STORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.3 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 132219 FFWMAF TXC135-140115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 519 PM CDT WED JUL 13 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL ECTOR COUNTY IN WEST TEXAS * UNTIL 815 PM CDT * AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED FLASH FLOODING FROM A THUNDERSTORM NEAR ODESSA. THE STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY. MOST FLOODING DEATHS ARE PREVENTABLE...AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3177 10251 3177 10230 3197 10229 3197 10252 $$
2 follow-up statements
000 WGUS74 KMAF 132251 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 549 PM CDT WED JUL 13 2005 TXC135-140115- ECTOR- 549 PM CDT WED JUL 13 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 815 PM CDT FOR EAST CENTRAL ECTOR COUNTY... AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. A REPORT FROM THE MEDIA INCLUDED FLOODING NEAR THE MUSIC CITY MALL ON 42ND STREET IN ODESSA AROUND 530 PM CDT. THIS STORM IS STILL LOCATED ACROSS PARTS OF EAST ODESSA AND REMAINS A POTENTIAL HAZARD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. MOST FLOODING DEATHS ARE PREVENTABLE. TURN AROUND... DONT DROWN. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3177 10251 3177 10230 3197 10229 3197 10252 $$
000 WGUS74 KMAF 140032 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 728 PM CDT WED JUL 13 2005 TXC135-140038- ECTOR- 728 PM CDT WED JUL 13 2005 ...THE FLASH FLOOD WARNING FOR EAST CENTRAL ECTOR COUNTY IS CANCELLED... AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE FLASH FLOOD WARNING HAS DISSIPATED. THEREFORE...THE FLASH FLOOD WARNING WILL BE CANCELLED. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3177 10251 3177 10230 3197 10229 3197 10252 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:08 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 13, 2:08 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 208 PM CDT WED JUL 13 2005 .SHORT TERM... UPPER LEVEL RIDGE WILL CONTINUE OVER THE FOUR CORNERS AREA THROUGH THE SHORT TERM WITH AN UPPER LEVEL TROUGH EXTENDING FROM A LOW OVER THE MIDWEST INTO THE CWA. THE POSITIONS OF THESE SYSTEMS WILL KEEP NORTH TO NORTHEAST UPPER LEVEL FLOW OVER THE CWA. ANOTHER MCS IS EXPECTED TO DEVELOP OVER NORTHERN NEW MEXICO IN RESPONSE TO A WEAK SHORTWAVE AND MOVE SOUTH TO SOUTHEAST ALONG THE EASTERN EDGE OF THE UPPER HIGH HIGH. THEREFORE...THE BEST CHANCE FOR THUNDERSTORMS WILL BE OVER THE NORTHERN SECTIONS OF SOUTHEAST NEW MEXICO AS THIS MCS APPROACHES THIS REGION BY EARLY MORNING. OTHERWISE...WEAK VORTICITY MAXES ASSOCIATED WITH THE TROUGH WILL COMBINE WITH OROGRAPHICAL LIFTING TO PRODUCE WIDELY SCATTERED TO SCATTERED THUNDERSTORMS OVER THE MOUNTAINOUS AREAS AND ADJACENT PLAINS THIS AFTERNOON AND EVENING. WILL KEEP LOW POPS FOR THE REST OF THE AREA AS THE WEAK VORT MAXES AND AFTERNOON HEATING PROVIDE ENOUGH LIFT FOR THE DEVELOPMENT OF ISOLATED THUNDERSTORMS. .LONG TERM... MORE OF THE SAME IS EXPECTED ACROSS THE CWFA THROUGH THE MIDDLE OF NEXT WEEK AS A MID/UPPER TROPOSPHERIC DEFORMATION ZONE WILL PERSIST OVER THE REGION. THIS WEAKNESS ALONG WITH A MOIST AND UNSTABLE AIRMASS WILL ALLOW FOR DIURNAL CONVECTIVE DEVELOPMENT JUST ABOUT ANYWHERE OVER THE NEXT SEVERAL DAYS...WITH PERHAPS A BETTER CHANCE OVER THE MOUNTAINS AND ADJACENT PLAINS. WE COULD SEE LATE NIGHT ACTIVITY AS WELL SHOULD MCS DEVELOPMENT TAKE PLACE TO OUR NORTH... BUT CONFIDENCE IS NOT HIGH IN THIS SCENARIO AT THE MOMENT. TEMPERATURES WILL REMAIN AT OR A BIT ABOVE NORMAL THROUGH THE MIDDLE OF NEXT WEEK GIVEN THE ABOVE REASONING. STILL TOO EARLY TO TELL WHAT EFFECTS...IF ANY...THE FUTURE HRCN EMILY WILL HAVE ON THE WX HEREABOUTS. SHOULD EMILY FOLLOW THE PATH AS SHOWN BY THE LATEST EXTENDED MODEL GUIDANCE...WE MAY SEE A SLIGHT INCREASE IN TEMPERATURES LATE IN THE EXTENDED AS SUBSIDENCE AHEAD OF THE SYSTEM SPREADS ACROSS THE AREA. PLEASE REFER TO THE LATEST STATEMENTS AND ADVISORIES FROM THE NATIONAL HURRICANE CENTER REGARDING EMILY. THE GRIDS WERE IN GOOD SHAPE OVERALL AND NO SIGNIFICANT CHANGES WERE MADE TO THE EXISTING FORECAST DATABASE. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 72 96 73 96 / 10 20 20 20 CARLSBAD NM 70 100 70 97 / 30 20 30 30 DRYDEN TX 73 97 73 97 / 10 20 20 30 FORT STOCKTON TX 70 96 72 95 / 20 30 30 30 GUADALUPE PASS TX 67 92 70 90 / 30 20 30 30 HOBBS NM 70 98 71 96 / 30 20 20 30 MARFA TX 65 90 62 87 / 20 30 30 30 MIDLAND INTL AIRPORT TX 70 97 73 95 / 20 20 20 30 ODESSA TX 71 97 74 95 / 20 20 20 30 WINK TX 73 103 73 100 / 20 30 20 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 54/70
Hazardous weather outlook, Jul 13, 2:11 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 211 PM CDT WED JUL 13 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141845- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 211 PM CDT WED JUL 13 2005 (111 PM MDT WED JUL 13 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE NORTHERN SECTIONS OF SOUTHEAST NEW MEXICO TONIGHT AS A THUNDERSTORM COMPLEX MOVES SOUTHEAST INTO THE REGION FROM NORTHERN NEW MEXICO. ELSEWHERE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL FORM IN THE MOUNTAINOUS AREAS AND ADJACENT PLAINS THIS EVENING WITH ISOLATED DEVELOPMENT ALSO POSSIBLE OVER THE EASTERN SECTIONS OF WEST TEXAS. MOST OF THE ACTIVITY WILL REMAIN BELOW SEVERE LIMITS...HOWEVER ISOLATED STORMS COULD PRODUCE LOCALLY DAMAGING WIND AND HAIL TO THE SIZE OF NICKELS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.